Alert archive / Illinois / Flash Flood Warnings in 2010

Flash Flood Warning 70, NWS St. Louis, MO

July 24, 20104 counties in Illinois

NWS St. Louis, MO issued this flash flood warning at Jul 24, 2010, 10:20 PM CDT for 4 counties in Illinois. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2010, 10:20 PM CDT (03:20 UTC)
Expired
Jul 25, 2010, 4:30 AM CDT
In force
6 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

Counties Bond County, IL, Fayette County, IL, Macoupin County, IL, Montgomery County, IL

The radar

The Lincoln radar (KILX), 110 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 10:24 PM CDTHEAVY RAIN 1.95Carlinville, IL1.95 INCHES OF RAINFALL OCCURRED AT THE CARLINVILLE FIRE DEPT BETWEEN 9...00 AND 10...10 PM CDT.
Jul 24, 10:30 PM CDTFLOODHillsboro, ILAT THE INTERSECTION OF HIGHWAYS 127 AND 16 THIS INTERSECTION IS CLOSED DUE TO HIGHWAY. ESTIMATED DEPTH OF 1 TO 2 FEET OF WATER AT THIS LOCATION. MANY OTHER ROADS EAST OF HILLSBORO ILLINOIS IS CLOSED DUE HIGH WATER.
Jul 24, 10:30 PM CDTFLASH FLOOD2 Sse Butler, ILAT THE INTERSECTION OF HIGHWAYS 127 AND 16 THIS INTERSECTION IS CLOSED DUE TO HIGHWAY. ESTIMATED DEPTH OF 1 TO 2 FEET OF WATER AT THIS LOCATION. MANY OTHER ROADS EAST OF HILLSBORO ILLINOIS IS CLOSED DUE HIGH WATER.
Jul 24, 11:00 PM CDTHEAVY RAIN 2.02Mount Olive, IL24 HOUR TOTAL ENDING AT 6AM
Jul 25, 12:05 AM CDTHEAVY RAIN 4.81Hillsboro, IL24 HOUR AMOUNT ENDING THIS MORNING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
2024 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WGUS53 KLSX 250320
FFWLSX
ILC005-051-117-135-250930-
/O.NEW.KLSX.FF.W.0070.100725T0320Z-100725T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 PM CDT SAT JUL 24 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
  MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
  NORTHERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
  NORTHWESTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 430 AM CDT SUNDAY

* AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. RADAR ESTIMATED TWO TO THREE INCHES OF RAIN HAS 
  FALLEN ACROSS THE WARNED AREA OVER THE PAST HOUR AND A HALF. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CARLINVILLE...GILLESPIE...HILLSBORO...LITCHFIELD...NOKOMIS...
  STAUNTON...VIRDEN...BENLD...BRIGHTON...BUNKER HILL...COFFEEN...
  FARMERSVILLE...GIRARD...MOUNT OLIVE...PALMYRA...RAYMOND...RENO...
  SHIPMAN...SORENTO...TAYLOR SPRINGS...VAN BURENSBURG...WHITE OAK...
  WILSONVILLE...WITT AND WOBURN.

ANOTHER ONE INCH OF RAINFALL IS POSSIBLE ACROSS THE WARNED AREA AS 
THUNDERSTORMS CONTINUE TO MOVE THROUGH THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.

&&

LAT...LON 3895 8914 3894 8964 3900 8965 3900 9015
      3952 9016 3953 8954 3935 8954 3935 8914

$$

TILLY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 6:37 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jul 24, 6:37 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
637 PM CDT SAT JUL 24 2010

.DISCUSSION...
/400 PM CDT SAT JUL 24 2010/

THE COLD FRONT EXTENDED FROM SE IOWA TO SOUTH OF KANSAS CITY LATE
THIS AFTERNOON...INTERSECTED BY AN OUTFLOW BNDRY STRETCHING FROM
CENTRAL IL TO NEAR KCDJ. ALONG AND AHEAD OF THESE BOUNDARIES THE
HOT AND HUMID AIR MASS BLANKETING THE AREA IS VERY UNSTABLE WITH
SBCAPES OF 4500-5500 J/KG. THERE HAS BEEN A GOOD DEAL OF
THUNDERSTORM DEVELOPMENT IN THE LAST HOUR OR SO ALONG THE COLD
FRONT...WHILE ELEVATED ACTIVITY PERSISTS IN NW MO IN THE WAKE OF
THE FRONT...AIDED BY LIFT FROM THE PROGRESSIVE UPSTREAM SHORT WAVE
AND LOW LEVEL WAA. THUNDERSTORMS SHOULD CONTINUE TO INCREASE IN
AREAL COVERAGE THROUGH EARLY EVENING AHEAD OF THE BOUNDARIES AND
ACROSS NRN MO INTO WEST CENTRAL IL. DEEP LAYER SHEAR IS WEAK BUT
THE DEGREE OF INSTABILITY AND LINEAR FORCING IS SUFFICIENT FOR
ORGANIZED MULTICELL STORMS AND A PERIOD OF SEVERE. GIVEN THE HIGH
FREEZING LEVELS...DEEP WARM CLOUD DEPTHS OF 4-5 KM AND PWS
150-200% OF NORMAL...THE MAIN THREATS APPEAR TO BE HEAVY RAIN AND
DAMAGING WINDS. SEVERE THREAT SHOULD DIMINISH BY MID-LATE EVENING
AND THE GUIDANCE SUGGESTS AND AN OVERALL DECREASE IN STORM
COVERAGE AS WELL BY MIDNIGHT. THE CURRENT SEVERE WEATHER WATCH
ACROSS NRN/CENTRAL MO INTO WEST CENTRAL IL COVERS THE SEVERE
THREAT. THE HEAT HEADLINES WILL BE ALLOWED TO PERSIST THROUGH 800
PM IN LIGHT OF THE OPPRESSIVE DANGEROUS HEAT...TODAY IS THE WORST
THUS FAR THIS SUMMER.

THIS FORECAST MOSTLY CLOSELY FOLLOWED THE NAM...LOCAL WRF AND SREF
WITH THE GFS APPEARING TO SUFFER FROM CONVECTIVE FEEDBACK. ONE
RAMIFICATION OF THE GFS FEEDBACK IS IT DEVELOPS A SFC LOW IN SE KS
TONIGHT RETARDING THE SOUTHWARD FRONT PROGRESS AND KEEPING PCPN
FURTHER NORTH. AS STATED...FAVOR THE OTHER SOLUTIONS WHICH HAVE
THE FRONT DRAPPED FROM NE OK ACROSS SE MO INTO SRN IL AT 12Z
SUNDAY...POSSIBLY TOUCHING THE SRN-MOST CWA COUNTIES. THE FRONT
THEN SETTLES SOUTHWARD INTO AR AND TN BY 00Z SUN AS HIGH PRESSURE
BUILDS FROM THE UPPER MS VLY INTO THE GREAT LAKES. WELCOME DRIER
AND COOLER AIR FILTERS INTO THE REGION IN THE WAKE OF THE FRONT
ENDING THE DANGEROUS HEAT. THE HIGHEST POPS WILL REMAIN CONFINED
TO THE FRONTAL ZONE WHERE THE GREATEST LOWER TROP FORCING AND FLOW
EXIST. THIS RESULTS IN LOW POPS PERSISTING ACROSS SE MO AND SRN IL
INTO MONDAY. FROM MONDAY INTO TUESDAY...THE MODELS BEGIN TO RETURN
MOISTURE NWD...PROBABLY ABOVE THE BOUNDARY LAYER INTIALLY AS THE
SFC HIGH SHOULD AT LEAST SOMEWHAT DELAY THE RETURN OF THE OLD SFC
FRONT AND HIGHER SFC DEW PTS. THIS MOISTURE RETURN COULD RESULT IN
DIURNAL ACTIVITY BY TUESDAY IN THE ENTIRE CWA. THE UNKNOWN CAVEAT
IS IF THERE WILL BE ANY RESIDUAL CIRCULATION REMAINING FROM
BONNIE...AND IF SO...ITS PATH. IT COULD MEANDER THROUGH AR AND
THEN INTO THE TN VALLEY.

IN THE EXTENDED PERIOD FROM TUESDAY NIGHT THROUGH SATURDAY...

EARLY ON FROM TUESDAY NIGHT INTO WEDNESDAY DEEPER MOISTURE WILL
CONTINUE TO RETURN NORTHWARD ACROSS THE AREA AS THE OLD DIFFUSE
FRONTAL BOUNDARY RETREATS AS A WARM FRONT THROUGH THE MIDDLE AND
UPPER MISSISSIPPI VALLEY.  WHAT REMNANTS IF ANY OF BONNIE ARE LEFT
ARE REALLY UNKNOWN BUT ATTM IT IS BELIEVED THAT MORE LIKELY IS JUST
A NICE INCREASE TO THE MEAN LOW-MID LEVEL TROPOSPHERIC MOISTURE.
THIS WOULD HELP CONTRIBUTE TO DIURNAL THUNDERSTORMS ON A ISOLD-SCT
SCALE. BEYOND WEDNESDAY THE FORECAST CONFIDENCE DECREASES QUITE A
BIT. YDAS MODEL SOLUTIONS OF A RETROGRESSION OF THE UA PATTERN WITH
THE SERN U.S. UPPER RIDGE MOVING THROUGH THE LOWER-MID MS VALLEY AND
THEN BUILDING INTO THE WRN U.S. WHILE TROFFING DEVELOPS THROUGH THE
NERN U.S. ARE STILL ON TRACK. THE PATTERN WOULD BE SUGGESTIVE OF A
COLD FRONT DRAPPED IN A NW-SE FASHION EITHER INTO THE REGION OR JUST
TO THE NORTH. THE MODELS INDEED SHOW THIS SCENARIO BUT AS TYPICAL
VARY QUITE A BIT IN THE POSITION OF THE FRONT RANGING FROM ACROSS
THE CWA TO JUST ALONG THE NERN PERHIPERY. THE POPS RAMIFICATIONS
CHANGE SUBSTANTIALLY WITH EACH SCENARIO. ATTM AT LEAST SLIGHT CHANCE
POPS COVER THE THURS-SAT NIGHT PERIOD WITH SOME INTERTWINED LOW
CHANCE POPS. IT WILL BE SEASONABLY HOT AND HUMID REMOVED FROM THE
THUNDERSTORMS AND MORE PERSISTENT CLOUD COVER.

GLASS

&&

.AVIATION...
/627 PM CDT SAT JUL 24 2010/

LINE OF THUNDERSTORMS HAS DEVELOPED AHEAD OF THE COLD FRONT
EXTENDING FROM WEST CENTRAL IL THROUGH WEST CENTRAL MO.
THUNDERSTORMS WITHIN THE LINE ARE PRODUCING HEAVY RAIN AND GUSTY
WINDS OF 30-40 KTS WITH VSBYS DROPPING 1-2SM AND BRIEFLY LOWER.
THIS LINE WILL CONTINUE TO MOVE SEWD THROUGH KUIN AND KCOU THIS
EVENING. THE LINE SHOULD WEAKEN SOME AFTER 02Z AS IT HEADS TOWARDS
ST LOUIS BUT WILL STILL BE ACCOMPANIED BY A DECENT OUTFLOW. IN THE
WAKE OF THE THUNDERSTORMS SHOULD SEE ANOTHER NWLY WIND SHIFT WITH
THE COLD FRONT AND CONDITIONS IMPROVING TO VFR. VFR CONDITIONS
EXPECTED AT ALL TAF SITES AFTER 12Z SUNDAY WITH SCT CU AND SOME
BKN MID-HIGH CLOUDS AND NNELY SFC WINDS.

SPECIFICS FOR KSTL...
CURRENT EXTRAPOLATION WILL BRING THE CURRENT LINE OF THUNDERSTORMS
NOW EXTENDING FROM KUIN-KDMO INTO KSTL AFTER 03Z. THE LINE OF
THUNDERSTORMS SHOULD BE IN A WEAKENING STATE BUT WILL STILL HAVE
DECENT OUTFLOW WINDS. I ADDED A TEMPO GROUP FROM 03-06Z WITH THE
EXPECTED ARRIVAL OF THE LINE OF STORMS BUT KEPT A BIT CONSERVATIVE
ON THE INTENSITY. THEY MIGHT BE A BIT STRONGER WITH LOWER VSBYS
AND SLIGHTLY HIGHER GUSTS. THE PRECIPITATION SHOULD LINGER FOR
SEVERAL HOURS AFTER ARRIVAL WITH THE COLD FRONT PASSAGE IN THE
08-09Z TIME FRAME. VFR CONDITIONS EXPECTED FOLLOWING THE FROPA
WITH NW WINDS. WINDS SHOULD BECOME MORE N TO NELY DURING THE DAY
ON SUNDAY WITH MAINLY SOME MID-HI CLOUDS AND SCT CU.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR AUDRAIN MO-BOONE
     MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     IRON MO-LINCOLN MO-MADISON MO-MONITEAU MO-MONROE MO-
     MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-REYNOLDS MO-ST.
     FRANCOIS MO-STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR JEFFERSON
     MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO.

IL...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MARION IL-MONTGOMERY IL-PIKE IL-RANDOLPH IL-WASHINGTON IL.

     EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR MADISON
     IL-MONROE IL-ST. CLAIR IL.

&&

WFO LSX
Hazardous weather outlook, Jul 24, 4:58 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
458 PM CDT SAT JUL 24 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-251200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
458 PM CDT SAT JUL 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

DANGEROUS HEAT WILL CONTINUE THROUGH THE EARLY EVENING WITH
TEMPERATURES IN THE 90S AND HEAT INDEX VALUES IN THE 100 TO 110
RANGE. FOR MORE INFORMATION...REFER TO THE HEAT ADVISORIES AND
WARNINGS THAT REMAIN IN EFFECT FOR MUCH OF THE AREA UNTIL 800 PM.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA
THIS EVENING. THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA
TONIGHT. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH. IN ADDITION...THESE STORMS WILL
ALSO BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS WHICH COULD
RESULT IN LOCALIZED FLOODING.

MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE
MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER. SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM SUNDAY INTO
TUESDAY...PRIMARILY ACROSS SOUTHEAST MISSOURI AND SOUTHERN
ILLINOIS THROUGH MONDAY NIGHT AND ACROSS THE ENTIRE AREA ON
TUESDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY.

HEAT INDEX VALUES OF 100 DEGREES OR GREATER ARE EXPECTED DURING
THE AFTERNOON AND EARLY EVENING HOURS FROM TUESDAY INTO FRIDAY.

MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE FOR MUCH OF THE
MISSISSIPPI RIVER AS WELL AS PART OF THE LA MOINE RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY REPORTS OF HIGH WINDS AND HEAVY RAINFALL.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GLASS

In the hours before

Local storm report, Jul 24, 9:28 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
928 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HEAVY RAIN       EDINA                   40.17N  92.17W
07/24/2010  M3.76 INCH       KNOX               MO   CO-OP OBSERVER

            RAINFALL TODAY

&&

TES
Local storm report, Jul 24, 9:31 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
931 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     GODFREY                 38.97N  90.19W
07/24/2010  M44 MPH          MADISON            IL   AMATEUR RADIO

&&

TES
Local storm report, Jul 24, 9:43 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
943 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     LIGHTNING        BETHALTO                38.90N  90.05W
07/24/2010                   MADISON            IL   TRAINED SPOTTER

            LIGHTNING STRIKE AT HOUSE...HIT AIR CONDITIONER. ALSO
            HEAVY RAIN.

&&

FGLASS
Local storm report, Jul 24, 9:53 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
953 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     TSTM WND GST     EDWARDSVILLE            38.80N  89.97W
07/24/2010  M43 MPH          MADISON            IL   AMATEUR RADIO

&&

TES
Special weather statement, Jul 24, 9:58 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 PM CDT SAT JUL 24 2010

ILZ060-064-100-250330-
BOND IL-MADISON IL-MONTGOMERY IL-
958 PM CDT SAT JUL 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOND...NORTHEASTERN
MADISON AND SOUTHERN MONTGOMERY COUNTIES UNTIL 1030 PM CDT...

AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALHAMBRA...OR 8 MILES SOUTHEAST OF
STAUNTON...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GREENVILLE...
  SORENTO...
  RENO...
  TAYLOR SPRINGS...
  WOBURN...
  COFFEEN...
  SHILOH HILL...
  OLD RIPLEY...
  WALSHVILLE...
  PANAMA...
  DONNELLSON...
  SMITHBORO...
  CHAPMAN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TILLY
Local storm report, Jul 24, 10:01 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1001 PM CDT SAT JUL 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     TSTM WND DMG     KIRKWOOD                38.58N  90.42W
07/24/2010                   ST. LOUIS          MO   AMATEUR RADIO

            LARGE TREE DOWNED ON KIRKWOOD ROAD. SIZE UNKNOWN.

&&

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:27 PM CDTSevere Thunderstorm WarningLSXPike37 min
Jul 24, 7:59 PM CDTAreal Flood AdvisoryLSXPike6 hr
Jul 24, 9:17 PM CDTSevere Thunderstorm WarningLSXJersey, Madison33 min
Jul 24, 9:24 PM CDTSevere Thunderstorm WarningLSXMadison, Saint Clair36 min
Jul 24, 10:00 PM CDTAreal Flood WarningLSXAdams, Brown11 hr
Jul 25, 4:32 AM CDTAreal Flood WarningLSXMontgomery14 hr
Jul 25, 9:54 AM CDTRiver Flood WarningLSXMorgan, Pike26 hr

Nearby

Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.